MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55 CMCSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55 CMCSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306X
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Perforation of Vessels (2135)
Date of Event 03/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused perforation abutting adjacent organs.The indication for the filter implant, procedural details and patient medical history has not been provided.There is currently no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The trapease ivc filter is indicated for permanent placement.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported event could not be confirmed or further clarified.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
As reported by the legal department, the patient underwent placement of the trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient including, but not limited to, malfunction including perforation abutting adjacent organs.As a direct and proximate result, the patient suffered life-threatening injuries and damages and required extensive medical care and treatment.As a further proximate result, the patient has suffered and will continue to suffer significant medical expenses, pain and suffering, and other damages.
 
Event or Problem Description
The filter was implanted via a right side femoral approach.An inferior vena cavogram was done showing no vena cava thrombus.The sheath was then maneuvered to the l1-l2 disc space level.The filter was placed at this level with the bulk of the filter over the l2 vertebral body.Following the procedure, the sheath and cannula were removed.Hemostasis was achieved and the patient returned to their room in unchanged condition.Additional information received per the patient profile form (ppf) states that the patient experienced perforation abutting organs.The patient became aware of the reported event approximately sixteen years after the index procedure.The patient reported that they experienced worry, anxiety related to the filter perforating outside the vena cava and abutting adjacent organs.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: a2, b2, b3, b4, b5, d1, d4, d10, e2, g2, g3, g6, h1, h2, h4 and h6.It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused perforation abutting adjacent organs.The patient reported becoming aware of the event approximately sixteen years post implant.The patient also reported anxiety related to the filter.The indication for the filter placement was not documented.The filter was placed via the right femoral approach and deployed at the l1-l2 disk space level.A pre-deployment inferior vena cavogram was done showing no vena cava thrombus.The patient returned to their room in unchanged condition.The product remains implanted and therefore not available for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The trapease ivc filter is indicated for permanent placement.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu also notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported event could not be confirmed or further clarified.Anxiety is an emotion characterized by an unpleasant state of inner turmoil, often accompanied by nervous behavior, somatic complaints, and rumination.The physiological symptoms of anxiety may include, but are not limited to neurological, respiratory, cardiac, muscular, and cutaneous.These symptoms of anxiety do not represent a device malfunction and may be related to underlying patient specific issues.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.Section e2 - correct response is no.

Brand Name
TRAPEASE PVCF FEM/JUG 55 CMCSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14453460
Report Number9616099-2022-05645
Device Sequence Number6340400
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2007
Device Model Number466P306X
Device Catalogue Number466P306AU
Device Lot NumberR1204333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/23/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/24/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6 FRENCH TRAPEZE COMBINATION CATHETER AND PLACEMEN; UNKNOWN CANNULA
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient Age49 YR
Patient SexMale